MAUDE Adverse Event Report: ETHICON INC. VCL+ UD 36IN 2-0 S/A CT-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ UD 36IN 2-0 S/A CT-1; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP945H
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint# (b)(4).Date sent to the fda: 9/19/2025.H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, the following was obtained: did this issue contribute to any patient adverse event? please clarify.Did the suture diameter was oversized or undersized? received information as following from sales rep via phone today.Please refer to the event description, other information requested is unknown.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent a c-section procedure on (b)(6)2025 and suture was used.The patient was admitted to the hospital due to "cervical edema and dystocia" and underwent surgery in the early morning of the next day.When preparing to sew the wound for the patient during the surgery, the nurse opened the outer packaging of the suture and found that the thickness of the suture was different.Immediately replaced it with a new one and the surgery was successfully completed.There were no patient consequences reported.Additional information was requested.

Brand Name
VCL+ UD 36IN 2-0 S/A CT-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN ANGELO
3348 pulliam st
san angelo TX 76905
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23095899
Report Number2210968-2025-10730
Device Sequence Number9383419
Product Code GAM
UDI-Device Identifier10705031079755
UDI-Public(01)10705031079755(17)291130(10)105G4D
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCP945H
Device Lot Number105G4D
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2025
Initial Report FDA Received Date09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown